I’ve been taking Wellbutrin for a few days now. I woke up one morning and was instantly having an anxiety attack. It kept me from going to work. As I’m currently typing this, I am having another one I believe. It feels like when you had a bad nightmare and just can’t shake the feeling. That’s what I’m feeling at the moment. I want to give this message a chance to work because I’m at a loss. I want to be happy again and my therapist did recommend this for that reason. However, she’s worried it’ll increase my anxiety. How can I remain calm when I’m having this type of attack while trying to sleep? I hate the thought of nursing my meds with another med, but if I have to just so I can sleep in my bed again, I will. I’m just at a loss
Bupropion - How to remain calm while having an anxiety attack type thing?
Question posted by Kelseyb23 on 13 May 2021
Last updated on 13 May 2021 by WildcatVet
Unfortunately new or increased anxiety, nervousness, abnormal dreams, and agitation are common side effects for some people when starting an antidepressant. The good news is that these side effects generally resolve within days to a week or so.
I understand your not wanting to take another medication but if your anxiety persists or you feel it's disabling let your doctor know right away. They may be able to prescribe a ultra short term medication to get you more comfortably through the next few days as your metabolism adjusts to the drug. If you're on a standard initial dose a temporary reduction may also help smooth things out.
Best regards and you should be feeling much better quickly!
PS, You might want to do some deep breathing exercises or the 5 count (count 5 things you see, 4 things you hear, 3 things you smell, etc.) Think of things that take your mind off the situation... a long walk, reading, yoga, meditation, an interesting TV show...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.